Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

New error coefficients for estimating quadrature errors for analytic functions
HTML articles powered by AMS MathViewer

by Philip Rabinowitz and Nira Richter PDF
Math. Comp. 24 (1970), 561-570 Request permission

Abstract:

Since properly normalized Chebyshev polynomials of the first kind ${\tilde T_n}(Z)$ satisfy \[ ({\tilde T_m},{\tilde T_n}) = \int _{ \in \rho } {{{\tilde T}_m}({\text {z}})} \overline {{T_n}({\text {z}})} |1 - {{\text {z}}^2}{|^{ - 1/2}}|d{\text {z}}| = {\delta _{mn}}\] for ellipses $\in \rho$ with foci at $\pm 1$, any function analytic in $\in \rho$ has an expansion, $f({\text {z}}) = \sum {{a_n}{{\tilde T}_n}({\text {z}})}$ with ${a_n} = (f,{\tilde T_n})$. Applying the integration error operator $E$ yields $E(f) = \sum {{a_n}E({{\tilde T}_n})}$. Applying the Cauchy-Schwarz inequality to $E(f)$ leads to the inequality \[ |E(f){|^2} \leqq \sum {|{a_n}{|^2}} \sum {|E({{\tilde T}_n})} {|^2} = ||f|{|^2}||E|{|^2}.\] . $||E||$ can be computed for any integration rule and approximated quite accurately for Gaussian integration rules. The bound for $|E(f)|$ using this norm is compared to that using a previously studied norm based on Chebyshev polynomials of the second kind and is shown to be superior in practical situations. Other results involving the latter norm are carried over to the new norm.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65.55
  • Retrieve articles in all journals with MSC: 65.55
Additional Information
  • © Copyright 1970 American Mathematical Society
  • Journal: Math. Comp. 24 (1970), 561-570
  • MSC: Primary 65.55
  • DOI: https://doi.org/10.1090/S0025-5718-1970-0275675-X
  • MathSciNet review: 0275675